Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 17, 2010, 7:09 PM CDT for Palo Alto County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 17, 2010, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
County Palo Alto County, IA
The radar
The Des Moines radar (KDMX), 175 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:40 PM CDT | HAIL 0.88 | 1 W Cylinder, IA | REPORTED BY KICD RADIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
193
WFUS53 KDMX 180009
TORDMX
IAC147-180045-
/O.NEW.KDMX.TO.W.0020.100618T0009Z-100618T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
PALO ALTO COUNTY IN NORTHWEST IOWA...
* UNTIL 745 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHWEST OF EMMETSBURG...OR 20 MILES
EAST OF SPENCER...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EMMETSBURG AND CYLINDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE THE TORNADO OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A
SAFE PLACE.
&&
LAT...LON 4325 9446 4309 9446 4299 9478 4306 9485
4325 9464 4325 9457
TIME...MOT...LOC 0009Z 233DEG 32KT 4306 9476
$$
SMALL4 follow-up statements
025
WWUS53 KDMX 180015
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT THU JUN 17 2010
IAC147-180045-
/O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/
PALO ALTO IA-
715 PM CDT THU JUN 17 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR PALO ALTO COUNTY UNTIL 745
PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR EMMETSBURG...OR 21 MILES EAST OF SPENCER...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG AND CYLINDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 4325 9446 4309 9446 4299 9478 4306 9485
4325 9464 4325 9457
TIME...MOT...LOC 0014Z 233DEG 32KT 4309 9471
$$
SMALL138 WWUS53 KDMX 180027 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 727 PM CDT THU JUN 17 2010 IAC147-180045- /O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/ PALO ALTO IA- 727 PM CDT THU JUN 17 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PALO ALTO COUNTY UNTIL 745 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR EMMETSBURG...OR 28 MILES EAST OF SPENCER... MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN PALO ALTO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD. HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 4325 9446 4309 9446 4300 9476 4325 9464 TIME...MOT...LOC 0028Z 233DEG 32KT 4316 9457 $$ SMALL
049 WWUS53 KDMX 180036 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT THU JUN 17 2010 IAC147-180045- /O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/ PALO ALTO IA- 736 PM CDT THU JUN 17 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PALO ALTO COUNTY UNTIL 745 PM CDT... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES NORTHEAST OF EMMETSBURG...OR 32 MILES EAST OF SPENCER...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN PALO ALTO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD. && LAT...LON 4325 9446 4309 9446 4303 9466 4325 9456 TIME...MOT...LOC 0036Z 233DEG 32KT 4320 9449 $$ SMALL
223 WWUS53 KDMX 180050 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 750 PM CDT THU JUN 17 2010 IAC147-180100- /O.EXP.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/ PALO ALTO IA- 750 PM CDT THU JUN 17 2010 ...THE TORNADO WARNING FOR NORTHEASTERN PALO ALTO COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4325 9446 4309 9446 4303 9466 4325 9456 TIME...MOT...LOC 0036Z 233DEG 32KT 4320 9449 $$ SMALL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:45 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 17, 6:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT THU JUN 17 2010 .SHORT TERM /TONIGHT/... STRONG SOUTHERLY FLOW WITH ABUNDANT MOISTURE CONTINUES TO SURGE INTO THE STATE THIS AFTERNOON AHEAD OF STRONG SHORTWAVE AND ASSOCIATED COLD FRONT EJECTING ACROSS THE CENTRAL TO NORTHERN PLAINS. SEVERAL CONCERNS RELATED TO SEVERE WEATHER AND HYDROLOGY LATE THIS AFTERNOON AND THIS EVENING. MODELS IN VERY GOOD AGREEMENT THROUGH FRIDAY MORNING...WITH THE NAM A LITTLE MORE AGGRESSIVE WITH THE QPF...BUT OVERALL WENT WITH THE A BLEND OF GFS/NAM/SREF. INITIATION EXPECTED BETWEEN 21 TO 00Z ACROSS NORTHWEST IOWA WITH A PRE-FRONTAL TROUGH OR POSSIBLY WEAK DRY LINE SURGING INTO EASTERN SOUTH DAKOTA AND NORTHEAST NEBRASKA. SURFACE DEW POINTS RANGE IN THE LOWER TO MIDDLE 70S OVER THE WESTERN HALF OF THE STATE. UNCAPPED LARGE AREA OF MUCAPE VALUES RANGING FROM 1500 TO NEAR OVER 4000 J/KG...WITH 0-3 KM CAPE RANGING 50-200 J/KG ACCORDING TO THE SREF. IMPRESSIVE SHEAR VALUES...0-6KM BULK SHEAR 30-45KTS...0-1KM SHEAR RANGING AROUND 25 KTS. THIS COMBINED WITH HIGH HELICITY VALUES AND LCL HEIGHTS AROUND 2000 FEET WILL LEAD TO THE POTENTIAL FOR TORNADIC SUPERCELLS WITH INITIAL DEVELOPMENT LATE THIS AFTERNOON INTO THE EARLY EVENING. LATER TONIGHT...WITH LLJ DEVELOPING AND COLD FRONT ENTERING THE WESTERN PORTION OF THE STATE...EXPECTING MERGING INTO MORE OF A LINEAR STORM TYPE. CORFIDI VECTORS HAVE STORMS DEVELOPING SOUTH AND EAST...AND STORM MOTION VECTORS COINCIDE WITH THE SOUTHEAST MOVEMENT. EXPECTING DAMAGING WINDS TO BE THE MAIN THREAT LATER THIS EVENING INTO THE OVERNIGHT HOURS AS MCS MAINTENANCE PROBABILITY OVER 80 PERCENT BY TONIGHT. PW RANGE IN THE 1 TO 2 INCHES TONIGHT...ESPECIALLY ACROSS THE SOUTH WHERE THINKING THE MCS WILL PROPAGATE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. WITH 3HR-FFG RANGING UNDER 2INCHES OVER MUCH OF THE SOUTHERN HALF OF THE CWA...ISSUED FFA THROUGH 12Z FRIDAY AS IT WILL NOT TAKE MUCH TO GET SOME FLOODING ISSUES OVER THE SOUTH. .LONG TERM /FRIDAY THROUGH THURSDAY/... VERY ACTIVE PATTERN THROUGHOUT DAYS 2-7. STRONG UPPER TROUGH MOVING ENE INTO SRN CANADA TONIGHT AND FRIDAY PUSHING SYNOPTIC FRONTAL BOUNDARY INTO NRN PLAINS AND ACROSS IA. UPPER PATTERN BECOMES ALMOST ZONAL LATE THIS WEEKEND OVER THE UPPER MIDWEST NORTH OF LARGE UPPER RIDGE OVER THE SOUTHERN CONUS. ATMOSPHERE SHOULD RECOVER QUICKLY ON FRIDAY IN THE WAKE OF TONIGHT/S THUNDERSTORMS SETTING UP ANOTHER ROUND OF STORMS FOR FRIDAY AND FRIDAY NIGHT. IF THE FRONT PUSHES SOUTH OF IA FRIDAY NIGHT INTO SATURDAY...THERE MIGHT BE A 18-24 HOUR BREAK IN THE PRECIPITATION. MOISTURE AND THE BOUNDARY RETURN SATURDAY NIGHT AND SUNDAY. SEE NO REASON WHY A MCS WILL NOT DEVELOP NEAR WRN IA OR POINTS WEST SATURDAY AFTERNOON AND EVENING AND THEN MOVE EAST ACROSS IA LATE SATURDAY NIGHT AND SUNDAY. AFTER THAT...OVERALL PATTERN REMAINS THE SAME BUT THE DETAILS BECOME INCREASINGLY DIFFICULT DUE TO ALL OF THE CONVECTION. FORECASTED PERSISTENCE WITH SLIGHTLY HIGHER PCPN PROBABILITIES AT NIGHT VS DAY. TEMPERATURES NOT A HUGE CONCERN. WENT A LITTLE COOLER SATURDAY AND SUNDAY. SATURDAY SINCE IA SHOULD BE NORTH OF THE FRONT AND SUNDAY DUE TO CLOUDS AND PCPN. WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL FLOOD/FLASH FLOOD ISSUES. && .AVIATION... 18/00Z...THUNDERSTORM ACTIVITY ALREADY IN PROGRESS ACROSS THE NORTHWESTERN CWA...WITH ONLY IMMINENT THREATS TOWARD KMCW AND POSSIBLY KFOD. ACTIVITY TRYING TO GET GOING ACROSS WEST CENTRAL IOWA INTO SOUTHWEST IOWA...AND APPEARS IT WILL BECOME MORE VIGOROUS IN THE NEXT FEW HOURS. THEREFORE EXPECT A LINE TO DEVELOP AND MOVE THROUGH MOST TAF SITES BY LATE EVENING INTO THE EARLY MORNING HOURS. HAVE TRIED TO TIME WITH VCTS/CB MENTIONS AT THIS TIME...WITH FURTHER REFINEMENT COMING AS ACTIVITY DEVELOPS FURTHER. OTHERWISE BOUNDARY TO STALL OUT ACROSS SOUTHERN IOWA...AND MAY LINGER LONGER INTO THE EARLY MORNING HOURS ACROSS KOTM. EXPECT A QUIETER LATTER PORTION OF THE TAF PERIOD...WITH REDEVELOPMENT POSSIBLE BY LATE FRIDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS- DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE- POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...KLP LONG TERM...JAJ AVIATION...MJB
Hazardous weather outlook, Jun 17, 7:02 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 702 PM CDT THU JUN 17 2010 IAZ004>007-015>017-023>028-033>039-190015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 702 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS NORTHERN IOWA TONIGHT. BEFORE 900 PM...THERE WILL BE A THREAT OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY WEST OF I35. AFTER 900 PM...WIDESPREAD SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY UNTIL MIDNIGHT. IAZ044>050-057>062-070>075-081>086-092>097-190015- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 702 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE ACROSS WESTERN AND AND THEN MOVE EAST ACROSS CENTRAL AND SOUTHERN IOWA TONIGHT. THE PRIMARY SEVERE THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE WEST IF I35 BEFORE 1000 PM. AT THE NIGHT GOES ON...HEAVY RAIN WILL ALSO BECOME A THREAT WITH FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 PM THROUGH FRIDAY MORNING. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
In the hours before
Local storm report, Jun 17, 5:29 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 10 NW BUFFALO CENTER 43.49N 94.09W
06/17/2010 M1.50 INCH KOSSUTH IA STORM CHASER
WALNUT SIZE HAIL
&&
PODRAZIKLocal storm report, Jun 17, 5:37 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FUNNEL CLOUD 4 ENE LEDYARD 43.45N 94.09W
06/17/2010 KOSSUTH IA STORM CHASER
VIOLENTLY ROTATING WALL CLOUD WITH MULTIPLE BRIEF
FUNNELS.
&&
PODRAZIKLocal storm report, Jun 17, 5:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 4 NW BUFFALO CENTER 43.43N 94.00W
06/17/2010 KOSSUTH IA FIRE DEPT/RESCUE
DIME TO NICKEL SIZED HAIL ALSO REPORTED IN BUFFALO CENTER
AT THIS TIME.
&&Local storm report, Jun 17, 5:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 S BUFFALO CENTER 43.36N 93.94W
06/17/2010 E1.75 INCH WINNEBAGO IA PUBLIC
&&
JBLocal storm report, Jun 17, 6:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TORNADO 2 E RAKE 43.48N 93.88W
06/17/2010 WINNEBAGO IA FIRE DEPT/RESCUE
RELAYED BY BUFFALO CENTER FIRE DEPT. FROM RAKE FIRE DEPT.
&&Local storm report, Jun 17, 6:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO 6 E RAKE 43.48N 93.81W
06/17/2010 WINNEBAGO IA BROADCAST MEDIA
CONE TORNADO. FROM KAAL
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:42 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 17, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 58 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Jun 17, 7:52 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 38 min |
| Jun 17, 8:15 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 30 min |
| Jun 17, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 45 min |
| Jun 17, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 55 min |
| Jun 17, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 52 min |
| Jun 17, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 44 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 54 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 45 min |
| Jun 17, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 37 min |
| Jun 17, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 43 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 52 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Wright | 55 min |
| Jun 17, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 17, 11:57 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 48 min |
| Jun 18, 8:01 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 44 min |
| Jun 18, 8:33 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Greene | 57 min |
| Jun 18, 8:36 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 54 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 67 min |
| Jun 18, 9:22 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie, Polk | 53 min |
| Jun 18, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Clarke, Madison, Union and 1 more | 59 min |
| Jun 18, 9:45 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 45 min |
| Jun 18, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Mahaska, Marion, Monroe and 2 more | 62 min |
| Jun 18, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 60 min |
| Jun 18, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 49 min |
| Jun 18, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 36 min |
| Jun 18, 12:09 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| Jun 18, 12:25 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster | 50 min |
| Jun 18, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 42 min |
| Jun 18, 1:06 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Jun 18, 1:19 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 41 min |
| Jun 18, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 46 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 38 min |
| Jun 18, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 49 min |
| Jun 18, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 50 min |
| Jun 18, 3:22 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more | 9 hr |
| Jun 18, 3:34 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 41 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 28 min |
| Jun 18, 4:37 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 33 min |
| Jun 18, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 49 min |
| Jun 18, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 48 min |
| Jun 18, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 26 min |
| Jun 18, 5:00 PM CDT | Tornado Warning | DMX | Madison, Warren | 35 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Jun 18, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 49 min |
| Jun 18, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 43 min |
| Jun 18, 5:21 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 18, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 51 min |
| Jun 18, 5:51 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 18, 5:52 PM CDT | Tornado Warning | DMX | Marion, Monroe | 38 min |
| Jun 18, 5:59 PM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Jun 18, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Warren | 43 min |
| Jun 18, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
| Jun 18, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 38 min |
| Jun 18, 6:09 PM CDT | Flash Flood Warning | DMX | Tama | 4 hr |
| Jun 18, 6:21 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Wapello | 39 min |
| Jun 18, 6:22 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jun 18, 6:53 PM CDT | Areal Flood Advisory | DMX | Clarke, Union | 3 hr |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 51 min |
| Jun 18, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.